MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP INTERFSCRW CAN-DELTATPR 10X35MM; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BIO-COMP INTERFSCRW CAN-DELTATPR 10X35MM; BIO SOFT TISSUE FIXATN FASTNR
Model Number BIO-COMP INTERFSCRW CAN-DELTATPR 10X35MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint allegation was confirmed based on the customer's attached picture case-(b)(4) _incoming picture 1.Jpg, which revealed the damage to the device.Evaluation of the customer's attached picture of the ar-5035tc-10 cannulated delta tapered biocomposite interference screw, 10 mm x 35 mm, batch 15162964: it was observed that the bio screw was broken off at the distal end; the screw tip geometry is missing due to the breakage.The method of bone preparation employed during the procedure and the bone quality encountered were not provided.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause(s) of the reported failure can be user error, such as improper bone preparation, misaligned insertion, or prying/leveraging the device during insertion.Direction for use.Dfu-0111-eor2_fmt_en.G.Precautions.5.Bio cortical and delta tapered interference screw only: insert the screwdriver into the screw to a fully seated position.Failure to engage the screw completely may result in damage to the implant.6.Bio-absorbable interference screw only: it is important to completely seat the screwdriver to prevent potential stripping of the hex and/or screw fracture during insertion or removal.
 
Event or Problem Description
It was reported that during an anterior cruciate ligament surgery the screw broke during insertion.All fragments were retrieved from the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.

Brand Name
BIO-COMP INTERFSCRW CAN-DELTATPR 10X35MM
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20744543
Report Number1220246-2024-08583
Device Sequence Number20904846
Product Code MAI
UDI-Device Identifier00888867035515
UDI-Public(01)00888867035515(11)231103(17)271031(10)15162964
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBIO-COMP INTERFSCRW CAN-DELTATPR 10X35MM
Device Catalogue NumberAR-5035TC-10
Device Lot Number15162964
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Initial Report FDA Received Date11/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown